Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 59, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 5, 2009, 7:18 PM EDT for McIntosh County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2009, 7:18 PM EDT (23:18 UTC)
- Expired
- May 5, 2009, 7:46 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 106 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 052318
SVRCHS
GAC191-060015-
/O.NEW.KCHS.SV.W.0059.090505T2318Z-090506T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT TUE MAY 5 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 815 PM EDT
* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF DARIEN...MOVING EAST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
COX...
DARIEN...
RIDGEVILLE...CARNIGAN...
MERIDIAN...
VALONA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3131 8142 3137 8154 3143 8161 3147 8159
3153 8127 3152 8126 3154 8121 3153 8117
3139 8126 3138 8130 3134 8127 3132 8130
3130 8128 3129 8130 3133 8135 3130 8138
3126 8139
TIME...MOT...LOC 2318Z 268DEG 13KT 3136 8153
$$2 follow-up statements
000
WWUS52 KCHS 052330
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EDT TUE MAY 5 2009
GAC191-060015-
/O.CON.KCHS.SV.W.0059.000000T0000Z-090506T0015Z/
MCINTOSH GA-
730 PM EDT TUE MAY 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN MCINTOSH COUNTY...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DARIEN...OR ABOUT OVER DARIEN...MOVING EAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...MERIDIAN...RIDGEVILLE...SAPELO
ISLAND AND VALONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3131 8142 3137 8154 3143 8161 3147 8159
3153 8127 3152 8126 3154 8121 3153 8117
3139 8126 3138 8130 3134 8127 3132 8130
3130 8128 3129 8130 3133 8135 3130 8138
3126 8139
TIME...MOT...LOC 2330Z 268DEG 13KT 3136 8150
$$000
WWUS52 KCHS 052346
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
746 PM EDT TUE MAY 5 2009
GAC191-052355-
/O.CAN.KCHS.SV.W.0059.000000T0000Z-090506T0015Z/
MCINTOSH GA-
746 PM EDT TUE MAY 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCINTOSH COUNTY HAS
BEEN CANCELLED...
AT 744 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN
EFFECT...ADDITIONAL THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN AND FREQUENT LIGHTNING WILL PERSIST THIS EVENING. CONTINUE TO
MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
FORECASTS...WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER
SERVICE OFFICE IN CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3131 8142 3137 8154 3143 8161 3147 8159
3153 8127 3152 8126 3154 8121 3153 8117
3139 8126 3138 8130 3134 8127 3132 8130
3130 8128 3129 8130 3133 8135 3130 8138
3126 8139
TIME...MOT...LOC 2345Z 268DEG 13KT 3136 8144
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:15 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 5, 6:15 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 615 PM EDT TUE MAY 5 2009 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL REMAIN JUST OFF THE COAST FOR MOST OF THE WEEK...WHILE A SURFACE TROUGH PERSISTS INLAND. AN APPROACHING COLD FRONT WILL PUSH THROUGH THE REGION LATE IN THE WEEKEND...THEN STALL OUT JUST SOUTH OF THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... OTHER THAN OVER FAR SE QUARTER OF THE CWFA WHERE THERE IS STILL THE RISK OF SEVERE WEATHER WITH ISOLATED TORNADOES...THE RISK OF SEVERE WEATHER HAS ENDED ELSEWHERE. PRECIP WILL GRADUALLY DIMINISH IN INTENSITY DUE TO LOSS OF DAYTIME HEATING ALONG WITH THE SEABREEZE CONTINUING TO PUSH INLAND SO HAVE SHOWN A DECRG TREND IN POPS FROM SW TO NE OVERNIGHT. FAR NRN LOCATIONS SHOULD BE THE LAST TO SEE PRECIP END DUE TO BEING IN CLOSER PROXIMITY TO THE SHORTWAVE TROUGH AXES ALONG WITH THE DEEPER MOISTURE BEING FURTHER N. CLOUDS WILL LIKELY LINGER THROUGH MOST OF THE OVERNIGHT. LARGE TEMP GRADIENT OVER THE AREA TDA DUE TO CONVECTION... INCLUDING TEMPS NEAR 90 NEAR THE ALTAMAHA RIVER TO TEMPS DROPPING TO THE UPPER 60S IN HEAVY RAIN OVER NRN PORTIONS OF THE CHS CWFA...WILL BE HARD TO RESOLVE THROUGH THE EVENING. TEMPS WILL LIKELY SHOW ADDITIONAL QUICK DROPS THROUGH THE EVENING AS CONVECTION CONTINUES TO SPROUT...BUT ONCE PRECIP DIES DOWN A MORE STEADY TEMP DROP SHOULD DEVELOP. THIS WILL ALLOW MIN TEMPS TO REACH THE MID 60S OVERNIGHT AWAY FROM THE COAST AND TO THE UPPER 60S TO ARND 70 NEAR THE SHORES. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... SCATTERED SHOWERS/TSTMS...MAINLY DURING THE AFTN...CAN AGAIN BE EXPECTED WED AS BOTH THE AFOREMENTIONED WARM AND COLD FRONTS WILL HAVE LITTLE MOVEMENT FROM TDA DUE TO A FAIRLY ZONAL FLOW RUNNING INTO A DEEP RIDGE PLANTED IN THE ATLC. S TO SW FLOW WILL MAINTAIN DEWPOINTS IN THE MID 60S WHILE MAX TEMPS AGAIN REACH THE LOW 80S ALTHOUGH IT IS NOT UNREASONABLE THAT SOME LOCATIONS IN SRN PORTIONS OF THE CWFA REACH THE MID-UPR 80S WHILE CONVECTION HOLDS SOME LOCATIONS IN THE 70S. PER THE NAM...GFS AND SREF THE SEABREEZE LOOKS TO AGAIN BE A BIG PLAYER IN THE DEVELOPMENT OF CONVECTION SO HAVE SHOWN HIGHEST POPS OVER INLAND PARTS OF CENTRAL/NORTHERN SECTIONS OF THE AREA. HOWEVER...CONFIDENCE IS NOT HIGH ENOUGH TO PINPOINT LOCATIONS WHERE PRECIP DEVELOPMENT WOULD WARRANT LIKELY POPS. AT LEAST ANOTHER COUPLE OF STRONG UPPER LEVEL SHORTWAVE DISTURBANCES WILL SWING THROUGH ALTHOUGH THERE IS A MORE DEFINITIVE DEEPENING OF AN UPPER LEVEL LONGWAVE TROUGH OVER THE GULF COAST STATES WHICH COULD ENHANCE THE SHORTWAVES AND PRODUCE THE POTENTIAL FOR STRONG/SEVERE STORMS. ATTM...THE BEST CHCS FOR SEVERE LOOK TO BE OVER THE INLAND CAROLINAS AND NRN GA SO WILL HOLD OFF SEVERE WX MENTION TO ALLOW MID SHIFT A BETTER LOOK. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... MEDIUM RANGE GUIDANCE REMAINS IN FAIRLY GOOD AGREEMENT WITH OVERALL PATTERN AND LARGE SCALE FEATURES THROUGH THE EXTENDED PERIODS...BUT CONTINUES TO STRUGGLE WITH TIMING DETAILS OF SURFACE FEATURES AND SHORTWAVE ENERGY THROUGH MUCH OF THE FORECAST PERIOD. ATLANTIC RIDGE AXIS WILL REMAIN SOUTH OF THE REGION THROUGH THE EXTENDED FORECAST PERIOD...WITH A WEAK FRONTAL BOUNDARY MEANDERING THROUGH THE SOUTHERN MID-ATLANTIC STATES THROUGH SATURDAY. DEEPEST MOISTURE AND BEST SYNOPTIC FORCING WILL BE IN PLACE WEDNESDAY NIGHT AND THURSDAY...SO WILL CARRY HIGHEST RAIN CHANCES DURING THESE FORECAST PERIODS. EXPECT MORE ISOLATED RAIN CHANCES THURSDAY NIGHT THROUGH SATURDAY...AS WINDS BECOME MORE WESTERLY AND DEEP LAYER MOISTURE SHIFTS OUT OF THE AREA...AND HAVE LIMITED POPS TO SLIGHT CHANCE OR LESS ACROSS THE REGION. MODELS CONTINUE TO SUGGEST THAT A COLD FRONT WILL DROP SOUTHWARD INTO THE AREA SATURDAY NIGHT OR SUNDAY...THEN WASH OUT SOUTH OF THE FORECAST AREA MONDAY AND TUESDAY. TIMING DETAILS AND AMOUNT SYNOPTIC FORCING REMAIN IN QUESTION...SO WILL CONTINUE TO MENTION SLIGHT CHANCE POPS FOR MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. TEMPERATURES ARE EXPECTED TO RUN SEVERAL DEGREES ABOVE NORMAL THURSDAY THROUGH SUNDAY...WITH MORE SEASONABLE VALUES RETURNING FOR MONDAY AND TUESDAY. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... MAINLY VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 18Z TAF PERIOD FOR KCHS AND KSAV. YET WITH CONVECTION CONTINUING TO AFFECT AREAS TO THE WEST OF BOTH TERMINALS...HAVE MAINTAINED CB GROUPS WHILE INTRODUCING A TEMPO OF -TSRA FOR KCHS WHERE THE THREAT FOR CONVECTION APPEAR HIGHER. WILL HAVE TO MONITOR RADAR TRENDS AND OBS THIS AFTERNOON AS UNCERTAINTY REMAINS IN TIMING...INTENSITY AND COVERAGE OF CONVECTION. BOTH TERMINALS CAN EXPECT GUSTY WINDS IN/NEAR ANY THUNDERSTORMS...ALONG WITH MVFR VISIBILITIES/CEILINGS OR LOWER AND WILL AMEND TAFS IF THESE CONDITIONS ARE EXPECTED. ANY LINGERING CONVECTION IS EXPECTED TO DETERIORATE AFTER SUNSET THUS NOT AFFECTING EITHER TERMINAL WHICH WILL ALLOW WINDS TO DROP TO 5 KNOTS OR BELOW. FOG POTENTIAL APPEARS LOW AS WINDS ARE NOT EXPECT TO GO CALM AND CLOUD COVERAGE SHOULD HINDER FOG FORMATION. ANY POTENTIAL CONVECTION FOR WEDNESDAY AFTERNOON/EVENING WILL BE REEVALUATED AT THE NEXT TAF PERIOD. EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF MVFR OR LOWER CONDITIONS IN SHOWERS AND TSTMS THROUGH WEDNESDAY NIGHT. VFR CONDITIONS ARE THEN EXPECTED THURSDAY THROUGH SUNDAY. && .MARINE... WIND FLOW NEAR THE COAST HAS BEEN INTERRUPTED BY CONVECTION MOVING OFFSHORE...BUT WILL DEVELOP BACK INTO THE 15-20 KT RANGE THIS EVENING. NOCTURNAL SURGING LOOKS TO AGAIN OCCUR LATE THIS EVE INTO THE EARLY MORNING HOURS AS THE INFLUENCE FROM THE OFFSHORE HIGH INCREASES AND THE PRESSURE GRADIENT TIGHTENS. SPEEDS WILL STILL REMAIN BELOW SCA CRITERIA AS WILL SEAS WHICH WILL BE CAPPED AT 5 FT IN THE OUTER GA AND NRN SC WATERS AND AT 4 FT IN THE SRN SC AND NEARSHORE GA WATERS. ATLC HIGH PRES WILL REMAIN ANCHORED THROUGH TMRW WHILE A CDFNT REMAINS WELL INLAND...RESULTING IN S TO SW FLOW THROUGH THE DAY. THERE MAY AGAIN BE OCNL SURGING IN THE MORNING THAT SHOULD RELAX A BIT IN THE AFTN...BUT THIS WILL STILL NOT BE ABLE TO PRODUCE CONDITIONS EXCEEDING SCA CRITERIA. WEDNESDAY NIGHT THROUGH SUNDAY...ATLANTIC HIGH PRESSURE WILL REMAIN IN PLACE SOUTH OF THE REGION...WITH A FRONTAL BOUNDARY LINGERING ACROSS THE SOUTHERN MID ATLANTIC STATES. THIS WILL RESULT IN A PERSISTENT SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS WEDNESDAY NIGHT THROUGH SUNDAY...DOMINATED MAINLY BY AFTERNOON SEABREEZE CIRCULATIONS AND NOCTURNAL SURGES. WILL KEEP WINDS/SEAS BELOW SMALL CRAFT ADVISORY THRESHOLDS AT THIS TIME. HOWEVER CONDITIONS COULD APPROACH ADVISORY CRITERIA FRIDAY AND SATURDAY DURING THE AFTERNOON HOURS IN CHARLESTON HARBOR...AND ACROSS ALL WATERS SATURDAY NIGHT AS THE PRESSURE GRADIENT TIGHTENS IN ADVANCE OF AN APPROACHING COLD FRONT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 33
Hazardous weather outlook, May 5, 6:23 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 623 PM EDT TUE MAY 5 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-139-SCZ040-042>045- 047>051-061030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM- COASTAL LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER- 623 PM EDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ137-138-140-141-061030- LONG-INLAND LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 623 PM EDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...THERE IS STILL THE RISK OF ISOLATED SEVERE THUNDERSTORMS THIS EVENING...THROUGH 8 OR 9 PM. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE. THE RISK IS GREATEST SOUTHEAST OF A LINE FROM DORCHESTER TO LUDOWICI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 33
In the hours before
Special weather statement, May 5, 4:25 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 425 PM EDT TUE MAY 5 2009 GAZ114-115-052100- EVANS-TATTNALL- 425 PM EDT TUE MAY 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN TATTNALL AND EVANS COUNTIES THROUGH 500 PM EDT... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR COLLINS...OR ABOUT OVER REIDSVILLE...MOVING EAST AT 25 MPH. AREAS IN AND AROUND BELLVILLE...CLAXTON...COBBTOWN...COLLINS... DAISY...HAGAN...MANASSAS...MIDWAY AND REIDSVILLE WILL BE IMPACTED THROUGH 500 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Special weather statement, May 5, 4:46 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 446 PM EDT TUE MAY 5 2009 GAZ137-052115- LONG- 446 PM EDT TUE MAY 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 515 PM EDT... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF JONES CREEK...OR ABOUT 6 MILES NORTH OF JESUP...MOVING EAST AT 20 MPH. AREAS IN AND AROUND DONALD...LUDOWICI AND TIBET WILL BE IMPACTED THROUGH 515 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Special weather statement, May 5, 5:01 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 501 PM EDT TUE MAY 5 2009 GAZ114-052130- TATTNALL- 501 PM EDT TUE MAY 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN TATTNALL COUNTY THROUGH 530 PM EDT... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR FIVE POINTS...OR ABOUT 10 MILES SOUTH OF REIDSVILLE...MOVING EAST AT 25 MPH. AREAS IN AND AROUND GLENNVILLE...MENDES AND MIDWAY WILL BE IMPACTED THROUGH 530 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Special weather statement, May 5, 5:14 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 514 PM EDT TUE MAY 5 2009 GAZ137-138-052145- INLAND LIBERTY-LONG- 514 PM EDT TUE MAY 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN LIBERTY AND LONG COUNTIES THROUGH 545 PM EDT... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR DONALD...OR ABOUT 8 MILES NORTH OF LUDOWICI...MOVING EAST AT 25 MPH. AREAS IN AND AROUND ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GUM BRANCH...HINESVILLE...LUDOWICI...MCINTOSH...RICEBORO... TIBET...WALTHOURVILLE AND CROSSROADS WILL BE IMPACTED THROUGH 545 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Local storm report, May 5, 6:31 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 2 E TOWNSEND 31.54N 81.49W
05/05/2009 E0.75 INCH MCINTOSH GA PUBLIC
PENNY SIZE HAIL REPORTED AT THE LAKE HARMONY RV PARK ON
LAKE HARMONY DRIVE.
&&
JAQLocal storm report, May 5, 6:35 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 3 S LUDOWICI 31.66N 81.74W
05/05/2009 LONG GA LAW ENFORCEMENT
POWERLINE WAS REPORTED DOWN IN RYEPATCH.
&&
REBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:21 AM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 39 min |
| May 5, 11:31 AM EDT | Areal Flood Advisory | CHS | Jenkins | 59 min |
| May 5, 11:46 AM EDT | Areal Flood Advisory | CHS | Screven | 89 min |
| May 5, 12:15 PM EDT | Areal Flood Advisory | CHS | Screven | 90 min |
| May 5, 12:28 PM EDT | Areal Flood Advisory | CHS | Jenkins | 92 min |
| May 5, 1:42 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 48 min |
| May 5, 2:58 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 47 min |
| May 5, 3:14 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 46 min |
| May 5, 4:41 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 64 min |
| May 5, 4:52 PM EDT | Special Marine Warning | CHS | 83 min | |
| May 5, 5:40 PM EDT | Severe Thunderstorm Warning | CHS | Long, McIntosh | 65 min |
| May 5, 6:03 PM EDT | Tornado Warning | CHS | McIntosh | 42 min |
| May 5, 6:15 PM EDT | Special Marine Warning | CHS | 90 min | |
| May 5, 6:37 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.